Heart racing when t3 is wearing off - ??

After a discussion with my doctor, I've raised my t3 a little (just around 6mcg for the moment) while reducing my t4 from 125 to a little over 100mcg, and I've noticed that my heart seems to slow down after a dose and speed up when I'm due my next dose. The faster heart rate (80-90bpm) initially made me think I was still hyper and that all the other hypo symptoms were actually hyper symptoms, but my temp is still below normal and I'm constipated, so it was a little confusing. (All the other symptoms were ones which could go either way, like fatigue, anxiety, trouble sleeping and brain fog.)

Does this happen to anyone else? And does this confirm the suspicion that I'm actually suddenly hypo after a few months of being a little hyper?

11 Replies

oldestnewest
  • It may be that you need some magnesium supplementation. This would help with your constipation too.

    This is what Dr. Neil Nathan says " When our bodies are deficient in it we see fatigue, depression, malaise, muscle cramps and pain, and difficulties with focus, memory and concentration........ Some of the major symptoms of magnesium deficiency are: fatigue; exhaustion; tiredness; muscle cramps; spasm; pain; muscle weakness; manual treatments like chiropractic, physio etc. do not hold more than a few hours; depression; cardiac arrhythmias; cognitive impairment; insomnia. Most doctors don't know how to measure it accurately. Magnesium is usually found inside the blood cells, not in the blood stream....... The body thinks that magnesium is so important that it will do everything in its power to keep blood levels normal. Thus you could have a perfectly normal blood test result and still have low magnesium levels inside your cells.......Our bodies have a limited capacity to absorb magnesium from the intestines.

    When that capacity is exceeded we get the one symptom that too much magnesium produces - diarrhea.

    All magnesium formulas are not created equal. Most magnesium you buy over the counter is entirely or mostly composed of magnesium oxide because it is inexpensive to manufacture......this form of magnesium is not well absorbed by the body. Only 10% of this form of magnesium is actually absorbed"

    Magnesium is important for both heart and hormone health. My daughter takes Magnesium Citrate in the form of

    Natural Vitality Magnesium Supreme.

    Jane x

  • Thanks Jane. I mix magnesium oil with my mineral spray deodorant. Is that enough of a supplement? I never got on with rubbing it all over my skin and I just can't sign up to another pill right now. I'm rarely constipated - possibly not at all since being on t3 - which is what made me wonder if my requirements had changed..

    I took a larger dose of t3 than usual this evening around 5 (only because I forgot to take an earlier dose) and now my heart rate is better than it has been in days (78 instead of 88/90).

    Thanks again for your reply. x

  • T3 is very important for your heart to function properly especially with regard to the electrical currents through it. Some surgeons in the USA use it during heart bypass operations.

    I've never heard of magnesium oil, but if you do not want to take more tablets the magnesium supplement I refer to above is a lovely refreshing drink, or you can put Epsom salts in the bath. We buy it from the garden centre or a large tub of veterinary Epsom salts.

    It looks though as though you are getting the T3 management under control so good luck with it. My daughter finds her dose is best at around 100mcg in the summer and 125 in the winter.

    She takes it all in the morning.

    Jane x

  • Okay Jane, thanks for that. A drink wouldn't be so bad I guess. I'm on so many vitamins and minerals I was feeling ill all day from all the tablets and capsules, so now I'm choosing drops and sprays when I can.

    Magnesium oil is just magnesium salts dissolved in water to make a sort of oily-feeling fluid which you can rub into your skin (but I didn't like the way it made my skin feel so I add it to my deodorant spray instead).

    So your daughter is on t3 alone? And she takes hers all at once in the morning? I'm going to give that a go. I take mine throughout the day to - in theory - make the energy last all day, but it's kind of a pain and I often fail to take my dose on time.

    This illness is such a heartbreaker. I felt so well and now I'm trying to figure it all out again. Aauurrgh!!

    Thanks Jane. x

  • Hi the normal does for T3 is 20mcg, split into 2 a day. it may be that you have not got the ratio of T4 to T3 right for you. It is normal to reduce T4 when on T3 and many Endos , think it is better too. However, this is guesswork. The only way to know is retests for TSH, T4 and Ft3, this should be done every time the dose altered, after 6 weeks on new dose, again

    I was not tested when overdosed by a doctor, very ill, my symptoms were identical to Hyper, my good Endo says this can happen.

    Best wishes,

    Jackie.

  • Yes, it's the guesswork which is so irritating. I guess I will stay on 100 t4/30 t3 until my next test (toward the end of Dec). If I don't feel any better next week I may bump up the t3 a tiny bit more. I'm just very sad because I felt absolutely brill for about eight weeks (I was eventually slightly hyper according to tests) and now I feel just as rubbish as I did before the t3. So disappointed.

    Thanks for your reply Jackie.

  • Hi It does take T3 4-6 weeks to work at maximum.I suspect you may need to just give it more time Normally we find, T4 best in top third of range ,only and FT3 near the top (must never be over).

    It does take ,often a year to be OK again again!, common to feel worse before better.As we all know, hormones are complicated things!

    Jackie

  • Hi again Jackie. Did you mean this message for me? I've been on t3 since March, and it did make me feel great, but suddenly the bottom fell out, and in fact a month or so before this happened I was actually a little hyper (high t3). Or maybe you mean it will take time for the change in doses to kick in?

    I've gone from 125 t4/25 t3 to 100/30, so I think that means my actual dose hasn't really changed much. I'm just hoping the proportions are more suitable. I'm a little afraid to just straight up increase my t3 because I was so recently hyper (and I have all kinds of conflicting symptoms so I'm just guessing I've gone a little low but in fact I guess I could be a little high). My temp is low but my heart rate is sometimes a little high... So confusing.

  • Sorry, I was totally confused, Truth is I am in terrible pain with either my liver or cholocystitis, they are both rotten, tryng to avoid hospital, so scatty ! Temp. is a good guide for some, but not at all for me, mine is always 35.4 except with a really severe fever.The most important thing is patients and lots of T4 and Free T3 tests along with TSH of course.Are you sure the heart rate ( pulse) does not jump around with paps? if not, no need to worry too much, at the moment.Of course, Graves in particular does alternate often. It is very hard to diagnose.

    Sorry I muddled your up with another one, I will try and do better next time!

    Jackie

  • So sorry Jackie - I'm a bit scatty myself and have just seen your reply. I'm so sorry to hear you're ill and in pain. How horrid. I hope you can stay out of hospital as you wish but I also hope you can find some resolution. It is awful to be in pain.

    I'm so glad you said that about temp. Mine too was consistently below normal even when test results showed my t3 was high, and today it has for the first time gone up to just under normal (which I take as conclusive proof that I must be on too much medicine). I used to get palps when I was hypo but that has stopped largely since on enough meds. This is definitely just resting pulse.

    Again, thanks for your reply and sorry for the delay in replying. Sending you good thoughts for wellness. x

  • Hi Glad you are a little better. Sometimes we do not realise how potent thyroid drugs are, which is why the best docs treat sowly.

    Thanks for your wishes, I only mention how il I am , if I think it will help other people, I cope fine as I have to and lucky I do not get depressed, that would be horrible!it is just sometimes, it does effect my brain, like thyroid can.

    Best wishes,

    Jackie

You may also like...